Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Diabetic, UTI treated. Pus cells present in urine even after taking Feropenem. How to cure?

I am a diabetic 55 yr old lady. I had uti treated with injectible meropenem for 7 days abt a month back I continued to hve pus cells in urine I was started on Ferropenem 1 BD for 14 days and 3 litres of water orally per day Today is 7th day with Feropenem , urine examn done today shows 8 to 10 pus cells /hpf and is neg for protein and sugar I am feeling absolutely fine otherwise What shld I do?
Asked On : Mon, 11 Mar 2013
Answers:  2 Views:  107
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response
Welcome to HCM,
You are diabetic and having Urinary Tract Infection, I am sure organisms responsible for infection must have been detected and cultured and sensitivity and accordingly given antibiotic.
It is known these organism are some times resistant to many antibiotics,so please take care as you are taking antibiotic orally please continue to take and as you have improved clinically this drug is working,you will improve in few days and please also keep your blood sugar level under good control and take plenty of fluids.
Once you finish Feropenem dose please recheck your urine analysis and if required some other antibiotic if sensitive may be given.
In such complicated UTI any cause of recurrent infection should be ruled out like obstruction,kidney stone,any compression from out side by uterus.
Personal hygiene and even prophylactic antibiotic as advised by your Physician should be taken.
Take care
Good Luck.
Answered: Mon, 11 Mar 2013
I find this answer helpful
General & Family Physician Dr. Pavan Kumar Gupta's  Response
You must complete the course of FEROPENUM which has been prescribed for 14 days.
Although symptoms wise you are alright but since urine still shows the presence of pus cells and you had an attack of UTI about a month back,it is very important to completely eradicate the nfection from your urinary tract.
An incomplete treatment shall make the UTI reappear again.
I hope it helps.
Answered: Tue, 12 Mar 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor